Author Topic: POTS/Dysautonomia Support Group  (Read 7939 times)

[Buddie]

POTS/Dysautonomia Support Group
« on: February 24, 2014, 09:42:01 pm »
I know there is a lot of us here on benzos that suffer from POTS (Postural Orthostatic Tachycardia) http://en.wikipedia.org/wiki/Postural_orthostatic_tachycardia_syndrome
or Dysautonomia
http://en.wikipedia.org/wiki/Dysautonomia

Some of us have had POTS caused by benzos, some of us went on benzos for POTS, there are so many posts around the board that are older about it that I thought it would be nice for us to have one place to talk about it.

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: POTS/Dysautonomia Support Group
« Reply #1 on: February 24, 2014, 09:44:58 pm »
I don't have it, but way to go,on your new thread!
Hope you will get lots of new replies and discussions here...
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: POTS/Dysautonomia Support Group
« Reply #2 on: February 24, 2014, 09:51:44 pm »
I myself am starting to believe that I may have suffered from POTS for a few years now but that it gradually worsened now that I think about things. I'm beginning to believe that POTS is what caused my body to no longer tolerate even a few glasses of wine and sent me into a 2 week long alcohol binge because my heart rate was out of control and I kept drinking trying to slow it down. It never did slow down, I went to rehab and they loaded me up with benzos hard, while in rehab I noticed that my heart was always racing, I always felt dizzy even when sitting up, the only time my heart rate was semi normal was laying down... kind of like it is right now.

I had originally thought that my body was addicted to the benzos and when I got out of rehab I was prescribed Klonopin because my heart rate was out of control when I would move around and I couldn't sleep (both characteristics of POTS, and benzo w/d). That started my lovely benzo journey, which a lot of you know has not been fun for me, in fact it's made things way worse. I'm pretty much bedridden and I do indeed have POTS. I worry that it may never go away if it was caused before benzos. If it was caused by alcoholism/benzos there is a good chance of it going away eventually once my brain heals. I can only do my best to get off benzos and wait to see what happens.  This process of getting off benzos will also be harder because POTS symptoms and benzo symptoms completely mimic each other as far as w/d goes.

Hopefully others who have POTS or have have recovered from POTS will post here so we can support one another.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: POTS/Dysautonomia Support Group
« Reply #3 on: February 24, 2014, 09:52:10 pm »
I don't have it, but way to go,on your new thread!
Hope you will get lots of new replies and discussions here...

Thanks Mom, I hope so, I know it's very common among us benzo sufferers.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: POTS/Dysautonomia Support Group
« Reply #4 on: February 25, 2014, 08:48:01 pm »
Coasterguy02879 developed POTS while tapering off of valium.
You might want to connect with him because he is seeing improvements.
http://www.benzobuddies.org/forum/index.php?topic=101319.msg1302039#msg1302039

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: POTS/Dysautonomia Support Group
« Reply #5 on: February 26, 2014, 12:21:31 am »
Coasterguy02879 developed POTS while tapering off of valium.
You might want to connect with him because he is seeing improvements.
http://www.benzobuddies.org/forum/index.php?topic=101319.msg1302039#msg1302039

I have been! He freaking rocks seriously, such an awesome person! He was one of the first people I watched on youtube once I got into this mess!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: POTS/Dysautonomia Support Group
« Reply #6 on: March 05, 2014, 07:03:05 am »
I got pots after being off benzos for 12 months. I think I had it at the beginning of [...] though. Im 80% better now.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: POTS/Dysautonomia Support Group
« Reply #7 on: March 05, 2014, 07:09:59 am »
I got pots after being off benzos for 12 months. I think I had it at the beginning of [...] though. Im 80% better now.

Good to know! Did you fight through it and push yourself to still be active and try and do as much normal stuff as possible? I know laying around only makes it worse but sometimes it's so hard not to just lay around when you feel so fatigued doing normal stuff.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: POTS/Dysautonomia Support Group
« Reply #8 on: March 05, 2014, 04:07:35 pm »
Yay! This is great that you started this thread. Even though I haven't been diagnosed with POTS I'm convinced I have it. Can't wait to hear how others are doing. Jenny
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: POTS/Dysautonomia Support Group
« Reply #9 on: March 05, 2014, 09:34:42 pm »
Yay! This is great that you started this thread. Even though I haven't been diagnosed with POTS I'm convinced I have it. Can't wait to hear how others are doing. Jenny

It has been hard some days, better other days for me, today just taking a shower was enough to exhaust me!!!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.